Vol.126, No.1, 2021, pp.55-88, doi: 10.32604/cmes.2021.011163
OPEN ACCESS
ARTICLE
Multiquadric Radial Basis Function Approximation Scheme for Solution of Total Variation Based Multiplicative Noise Removal Model
  • Mushtaq Ahmad Khan1,*, Ahmed B. Altamimi2, Zawar Hussain Khan3, Khurram Shehzad Khattak3, Sahib Khan4,*, Asmat Ullah3, Murtaza Ali1
1 University of Engineering and Technology, Mardan, 23200, Pakistan
2 University of Hail, Hail, Saudi Arabia
3 University of Engineering and Technology, Peshawar, 25000, Pakistan
4 Politecnico di Torino, Torino, 10129, Italy
* Corresponding Authors: Mushtaq Ahmad Khan. Email: ; Sahib Khan. Email:
Received 23 April 2020; Accepted 19 August 2020; Issue published 22 December 2020
Abstract
This article introduces a fast meshless algorithm for the numerical solution nonlinear partial differential equations (PDE) by Radial Basis Functions (RBFs) approximation connected with the Total Variation (TV)-based minimization functional and to show its application to image denoising containing multiplicative noise. These capabilities used within the proposed algorithm have not only the quality of image denoising, edge preservation but also the property of minimization of staircase effect which results in blocky effects in the images. It is worth mentioning that the recommended method can be easily employed for nonlinear problems due to the lack of dependence on a mesh or integration procedure. The numerical investigations and corresponding examples prove the effectiveness of the recommended algorithm regarding the robustness and visual improvement as well as peak-signal-to-noise ratio (PSNR), signal-to-noise ratio (SNR), and structural similarity index (SSIM) corresponded to the current conventional TV-based schemes.
Keywords
Denoised image; multiplicative and speckle noises; total variation (TV) filter; Euler–Lagrange restoration equation; multiquadric radial basis functions; meshless and mesh-based schemes
Cite This Article
Khan, M. A., Altamimi, A. B., Khan, Z. H., Khattak, K. S., Khan, S. et al. (2021). Multiquadric Radial Basis Function Approximation Scheme for Solution of Total Variation Based Multiplicative Noise Removal Model. CMES-Computer Modeling in Engineering & Sciences, 126(1), 55–88.
This work is licensed under a Creative Commons Attribution 4.0 International License , which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.